MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PCEE60A
Medical Device Problem Codes Difficult to Open or Close (2921); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a vats segmentectomy, it was observed that the knife did not return after firing when the staples were deployed; and the jaws remained closed and could not be opened.The firing number at which the issue occurred was unknown.Another device was used to complete the procedure.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/18/2026 d4: batch #686d73.Additional information was requested, and the following was obtained: from the second firing (lung parenchyma resection), the knife returned only midway, and the knife reverse switch was pressed.On the third firing (lung parenchyma resection), a similar issue occurred, the jaws did not open.The knife reverse switch was not pressed, but transection was completed without bleeding, and the device could be removed as it was.No additional resection was required.Was the device locked on tissue with the jaws closed? yes, if yes, how was the device removed? knife reverse switch.What troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? knife reverse switch if yes, how was the device removed from the patient? did the jaws eventually open? yes.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee60a device was returned with no apparent damage and with one gst60b reload loaded on the device.The reload was received fully fired.Upon analysis, the jaws and closure trigger were noted in the close position, the knife was noted to be slightly advanced.The knife reverse switch was activated and the knife returned to the home position as expected.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.It is possible that the knife advanced into anvil noted on the device was due to improper handling resulting on the device not been able to open.The event described of would not reverse knife automatic could not be confirmed as the knife returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.A manufacturing record evaluation was performed for the finished device batch number 686d73, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25209512
Report Number3005075853-2026-03723
Device Sequence Number18775768
Product Code GDW
UDI-Device Identifier10705036015017
UDI-Public(01)10705036015017(17)280730(10)686D73
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCEE60A
Device Lot Number686D73
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown